Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 412, NWS Tallahassee, FL

August 7, 20155 counties in Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 7, 2015, 6:26 PM EDT for 5 counties in Georgia. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2015, 6:26 PM EDT (22:26 UTC)
Expired
Aug 7, 2015, 7:15 PM EDT
In force
49 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Brooks County, GA, Colquitt County, GA, Lowndes County, GA, Mitchell County, GA, Thomas County, GA

The radar

The Moody AFB radar (KVAX), 72 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 6:42 PM EDTTSTM WND DMGCoolidge, GATREES DOWN NEAR COOLIDGE
Aug 7, 6:45 PM EDTTSTM WND DMGPavo, GATREES DOWN NEAR PAVO
Aug 7, 6:45 PM EDTTSTM WND DMGQuitman, GATREES DOWN NEAR QUITMAN
Aug 7, 6:50 PM EDTTSTM WND DMG5 Sse Quitman, GATREES DOWN ON OLD MADISON ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1409 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1409 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

393 
WUUS52 KTAE 072226
SVRTAE
GAC027-071-185-205-275-072315-
/O.NEW.KTAE.SV.W.0412.150807T2226Z-150807T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
626 PM EDT FRI AUG 7 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
  SOUTHEASTERN MITCHELL COUNTY IN SOUTHWESTERN GEORGIA...
  NORTHEASTERN THOMAS COUNTY IN SOUTH CENTRAL GEORGIA...
  BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
  SOUTHWESTERN COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 715 PM EDT

* AT 626 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10
  MILES EAST OF PELHAM TO NEAR BOSTON...AND MOVING SOUTHEAST AT 35
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  QUITMAN...VALDOSTA...PAVO...COOLIDGE...I-75 AT EXIT 16...MORVEN...
  BARWICK...DIXIE...AUTREYVILLE...BROOKS CO A/P...CENTER HILL...BLUE
  SPRINGS...ENON...MOULTRIE MUNICIPAL A/P...OAKLAWN...SAND HILL...
  BAY...HOLLIS...EMPRESS AND MURPHY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3122 8395 3080 8327 3065 8359 3081 8372
      3117 8404
TIME...MOT...LOC 2226Z 297DEG 28KT 3115 8399 3086 8373 

$$

15-HARRIGAN
2 follow-up statements
501 
WWUS52 KTAE 072246
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
646 PM EDT FRI AUG 7 2015

GAC071-205-072256-
/O.CAN.KTAE.SV.W.0412.000000T0000Z-150807T2315Z/
MITCHELL GA-COLQUITT GA-
646 PM EDT FRI AUG 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MITCHELL AND
SOUTHWESTERN COLQUITT COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. HEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3065 8359 3104 8392 3104 8380 3103 8379
      3103 8378 3104 8378 3104 8365 3080 8327
TIME...MOT...LOC 2246Z 297DEG 28KT 3110 8387 3081 8361 

$$

GAC027-185-275-072315-
/O.CON.KTAE.SV.W.0412.000000T0000Z-150807T2315Z/
LOWNDES GA-THOMAS GA-BROOKS GA-
646 PM EDT FRI AUG 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WEST CENTRAL LOWNDES...NORTHEASTERN THOMAS AND BROOKS COUNTIES...

AT 646 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
COOLIDGE TO NEAR QUITMAN...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
QUITMAN...VALDOSTA...PAVO...COOLIDGE...I-75 AT EXIT 16...MORVEN...
BARWICK...DIXIE...BROOKS CO A/P...BLUE SPRINGS...ENON...OAKLAWN...
SAND HILL...HOLLIS...EMPRESS...KINDERLOU AND PATTEN.

LAT...LON 3065 8359 3104 8392 3104 8380 3103 8379
      3103 8378 3104 8378 3104 8365 3080 8327
TIME...MOT...LOC 2246Z 297DEG 28KT 3110 8387 3081 8361 

$$

15-HARRIGAN
572 
WWUS52 KTAE 072255
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
655 PM EDT FRI AUG 7 2015

GAC027-185-275-072315-
/O.CON.KTAE.SV.W.0412.000000T0000Z-150807T2315Z/
LOWNDES GA-THOMAS GA-BROOKS GA-
655 PM EDT FRI AUG 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WEST CENTRAL LOWNDES...EAST CENTRAL THOMAS AND CENTRAL BROOKS
COUNTIES...

AT 655 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
COOLIDGE TO QUITMAN...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
QUITMAN...VALDOSTA...PAVO...I-75 AT EXIT 16...MORVEN...BROOKS CO
A/P...SAND HILL...BLUE SPRINGS...KINDERLOU AND HOLLIS.

LAT...LON 3067 8354 3095 8376 3103 8363 3080 8327
TIME...MOT...LOC 2255Z 297DEG 28KT 3108 8383 3079 8357 

$$

15-HARRIGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:30 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Aug 7, 4:30 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 PM EDT FRI AUG 7 2015

.Near Term [Through Tonight]...

A 16Z analysis shows the surface front across the southern half of
Alabama and Georgia. Thunderstorms are already firing along a
surface trough  that stretches from Perry to southeastern Georgia.
There is also a cluster of storms in southern Alabama that is moving
to the southeast. With wind shear values higher than normal for
summer, we still expect some strong to severe storms through this
evening. The PoP coverage for tonight will range from 20 to 40% with
the highest chances in the western part of our area. Lows tonight
will be in the mid 70s.

.Short Term [Saturday Through Sunday Night]...

In the upper levels, a trough is just off of the Atlantic Coast
and a ridge is building in from the west. At the sfc, low pressure
will be just off the Mid-Atlantic Coast with a cool front moving
through the region on Saturday morning. On Saturday afternoon, the
best chance for rain and thunder will be in the southern half of
the region (POPs around 30 percent) particularly near the coast as
the cool front stalls just south of the region. On Sunday, expect
isolated showers and thunderstorms mainly along the seabreeze
boundary as the front moves out of the region. Highs will be in
the mid 90s on Saturday and upper 90s on Sunday. Heat indices will
range from 100 to 105 degrees on Saturday and 105 to 110 degrees
on Sunday. Lows will be in the mid 70s.

.Long Term [Monday Through Friday]...

In the upper levels, ridging will be in place early in the
workweek. By Wednesday, a trough will dig into the region from the
north. At the sfc, features will be weak until Tuesday when
another slow-moving cool front will approach the region and move
through on Wednesday. On Monday, a more typical summertime pattern
will bring typical afternoon showers and thunderstorms. On Tuesday
and Wednesday, the chance for showers and thunderstorms will
increase as the cool front approaches and moves through. The best
chance for rain will be Wednesday afternoon and evening
particularly in the Florida Big Bend area. Increased rain chances
will linger in the Big Bend area on Thursday and Friday as the
front stalls south of the region. On Monday and Tuesday, highs
will be in mid 90s with heat indices ranging from 103 to 110
degrees. By Wednesday, highs will be in the low 90s. By Thursday,
drier air will move in bringing some relief to the heat.

&&

.Aviation...
[Through 18Z Saturday]

Thunderstorms are expected at all terminals this afternoon and
evening. TLH, ABY and VLD already have MVFR cloud decks. Included
tempo groups for gusty winds and reduced visibilites.

&&

.Marine...

Winds will be westerly 15 to 20 knots overnight. Late Saturday
morning winds will subside to around 15 knots and decrease further
after sunset. Seas will be 3 to 4 feet through Saturday eveining.
Light winds and lower seas will be in place by Sunday.

&&

.Fire Weather...

Hot and humid conditions with chances for showers and thunderstorms
will prevent any fire weather concerns.

&&

.Hydrology...

Scattered showers and thunderstorms are expected across the
region this evening. With most area rivers at normal or below
normal levels, widespread river flooding is not expected.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   77  96  76  98  77 /  30  30  10  30  20
Panama City   81  91  77  91  80 /  40  30  10  30  20
Dothan        75  96  76  98  76 /  30  30  10  20  10
Albany        74  96  75  97  76 /  20  20  10  10  10
Valdosta      74  96  75  97  75 /  20  20  10  30  20
Cross City    77  92  75  94  76 /  40  30  30  40  20
Apalachicola  80  90  77  90  79 /  40  30  10  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK through late tonight FOR Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...WESTON
SHORT TERM...MCDERMOTT
LONG TERM...MCDERMOTT
AVIATION...WESTON
MARINE...MCDERMOTT
FIRE WEATHER...MOORE
HYDROLOGY...MCDERMOTT

In the hours before

Local storm report, Aug 7, 4:01 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
401 PM EDT FRI AUG 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     TSTM WND DMG     SW ECHO                 31.47N 85.47W
08/07/2015                   DALE               AL   911 CALL CENTER

            TREES DOWN ON EAST COUNTY RD 36.

&&

EWESTON
Local storm report, Aug 7, 4:42 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
442 PM EDT FRI AUG 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     3 WNW VALDOSTA          30.86N 83.32W
08/07/2015                   LOWNDES            GA   PUBLIC

            LARGE TREE ON HOUSE ON GORNTO RD.

&&

EWESTON
Local storm report, Aug 7, 5:18 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
518 PM EDT FRI AUG 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     TSTM WND DMG     SKIPPERVILLE            31.56N 85.55W
08/07/2015                   DALE               AL   911 CALL CENTER

            TREE DOWN AT COUNTY ROAD 67 AND COUNTY RD 339.

&&

EWESTON
Local storm report, Aug 7, 5:34 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
534 PM EDT FRI AUG 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TSTM WND DMG     5 SSE DONALSONVILLE     30.97N 84.86W
08/07/2015                   SEMINOLE           GA   911 CALL CENTER

             SHED DESTORYED NEAR HIGHWAY 285 EAST OF HIGHWAY 39.

&&

EWESTON
Local storm report, Aug 7, 5:57 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
557 PM EDT FRI AUG 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     TSTM WND DMG     4 E VALDOSTA            30.84N 83.22W
08/07/2015                   LOWNDES            GA   EMERGENCY MNGR

            ONE RESIDENCE HAD 6 TO 7 TREES BLOWN DOWN AND MANY
            SHINGLES BLOWN OFF ROOF.

&&

MCDERMOTT

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:53 PM EDTSevere Thunderstorm WarningTAEBrooks, Colquitt, Cook, Lowndes, Thomas37 min
Aug 7, 3:13 PM EDTSevere Thunderstorm WarningTAEBrooks, Lowndes32 min
Aug 7, 3:22 PM EDTSevere Thunderstorm WarningTAECalhoun, Clay, Early23 min
Aug 7, 3:46 PM EDTSevere Thunderstorm WarningTAELanier, Lowndes29 min
Aug 7, 4:03 PM EDTSevere Thunderstorm WarningTAEEarly27 min
Aug 7, 4:51 PM EDTSevere Thunderstorm WarningTAEDecatur, Early, Miller, Seminole39 min
Aug 7, 5:21 PM EDTSevere Thunderstorm WarningTAEDecatur, Grady, Seminole21 min
Aug 7, 5:54 PM EDTSevere Thunderstorm WarningTAEBrooks, Colquitt, Grady, Mitchell, Thomas51 min
Aug 7, 6:48 PM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Colquitt, Cook, Lanier, Lowndes27 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.